What is a Lamictal rash?
The lamictal rash is a skin condition that arises as a side-effect to the use of the anticonvulsant drug called Lamictal, a medication known generically as lamotrigine. The drug is effectively used to treat seizures experienced by patients with epilepsy and acts as a mood stabilizer for patients with bipolar disorder but poses the risk of various side effects, including triggering the appearance of rashes. A Lamictal rash can be nothing more than a bothersome irritation on the skin at times, but can also indicate a possibly serious reaction that can further progress and lead to more dangerous conditions.
The Lamictal rash has the following features:
- Appears as a red spot on the skin
- Can be irregularly shaped and have uneven borders
- May feel itchy or at times, prickly or painful
- Can appear on mucous membranes such as in the mouth or throat
- Appear anywhere on the body
In particular, if the rashes start to occur upon mucous membranes of the mouth, nose, or eyes, immediate medical treatment should be sought out as this can be indicative of serious and damaging conditions.
The rash develops as a side-effect to the use of the drug called Lamictal (lamotrigine). The rash has a greater tendency to occur or worsen if Lamictal is taken along with valproic acid or sodium valproate. A patient is more susceptible to developing the rash if he takes more than the initial dose recommended by the physician or if the patient increases the dosage much too quickly after beginning the treatment on Lamictal.
If a rash develops upon using Lamictal, any succeeding doses should be put on hold until a physician is seen. After medical observation, the Lamictal dose can then be adjusted or discontinued, depending on the physician’s orders.
Pictures of Lamictal Rash
Photos, Images and Pictures of Lamictal Rash…